- advertisement -

Headache Help?

Discussion in 'Parents of Children with Type 1' started by MamaBear, Sep 7, 2010.

  1. MamaBear

    MamaBear Approved members

    Joined:
    Jul 20, 2010
    Messages:
    1,906
    :confused:
    Ok so my son has a headache so bad he doesn't want to eat dinner. His blood sugar is in safety range. But his head hurts and I don't know if it's ok to give him children's motrin or tylenol like I did before D. Is it ok? Do I have to do anything special?:confused:
     
  2. cynth873

    cynth873 Approved members

    Joined:
    Nov 9, 2008
    Messages:
    70
    Nope nothing special. Just treat as you would have before his dx. Just be sure to keep an eye on his bg. I hope he feels better soon!
     
  3. kimmcannally

    kimmcannally Approved members

    Joined:
    Feb 28, 2010
    Messages:
    1,356
    If he is on liquid Tylenol, it contains sugar. You'll need to keep an eye on BG after you give it. Pills don't do anything to DS's BG
     
  4. Becky Stevens mom

    Becky Stevens mom Approved members

    Joined:
    Oct 14, 2008
    Messages:
    8,719
    hope his head is feeling better. He can take either tylenol or motrin if he did before d
     
  5. hdm42

    hdm42 Approved members

    Joined:
    May 1, 2008
    Messages:
    1,297
    I really feel for him. Campbell gets headaches like that, and he's absolutely miserable. It's often sinus-related for Campbell, so I usually give him a decongestant with the pain meds.
     
  6. TheFormerLantusFiend

    TheFormerLantusFiend Approved members

    Joined:
    Sep 10, 2006
    Messages:
    4,925
    Tylenol is a problem with the Dexcom (and I suspect it messes with the Minimed CGMSes too) but not with diabetes itself.
    If he goes high, I would suspect the pain/stress and not the tylenol or motrin.
     
  7. MamaBear

    MamaBear Approved members

    Joined:
    Jul 20, 2010
    Messages:
    1,906
    Thanks all. He had a pretty bad headache and just wanted to lay down during dinner. I gave him some Tylenol chewable tabs and water and an hour later he wanted to eat, but only a little bit. His blood sugar is still good.He does feel much better now. It's just scary. Everytime he feels the least little bit off kilter, I'm terrified he'll end up back in the hospital. This was the first time he needed headache medicine since we left the hospital and it occurred to me that while still in PICU I was given a few different stories on OTC children's meds. Thank you all for your input. I appreciate it more than you know.
     
  8. valerie k

    valerie k Approved members

    Joined:
    Feb 19, 2008
    Messages:
    1,510
    matt suffers from migrains... had one last night :( we give him motrin and check his blood often.
     
  9. MamaBear

    MamaBear Approved members

    Joined:
    Jul 20, 2010
    Messages:
    1,906
    Do the migraines come along with D? He's been feeling this way a few times since dx, but this is the first time he had a headache this bad. He's had a few minor headaches with lows, but as soon as treated for the low, it goes away. He didn't even want to eat last night and coudn't do his homework.


    I wonder if it is stress that caused the headaches.
    We had our IEP meeting yesterday and while the meeting itself went well, there was some stress before hand. He was supposed to stay after for the meeting, but got put on the bus instead. Tried to radio the bus driver but she wouldn't answer. My poor teen who was at a friend's house doing homework ran a block barefoot to go meet him at the bus stop since I wasn't back home yet. She took him straight in the house to check his blood and give him a snack. I totally owe that girl some nail polish and a phone accessory. He kept explaining over and over that he felt low and forgot. I wonder if he got stressed because he was afraid everyone was mad at him, and that caused him to not feel well? I told him several times that it was ok and that noone was mad at him.
    :confused::(
     
  10. Omo2three

    Omo2three Approved members

    Joined:
    Jul 11, 2008
    Messages:
    1,663
    Amb gets mild headaches and we give motrin or ibuprophen.

    Sometimes she is a dehydrated and needs water.

    That and imagine stress of the day...how is he feeling today?

    how old is your son?:confused:
     
  11. MamaBear

    MamaBear Approved members

    Joined:
    Jul 20, 2010
    Messages:
    1,906
    He's feeling tired today. Not sure if he has a headache or not. I asked and all I got was "mmmmm" He's 10, old enough to use words,but is grumpy ALOT lately. Understandable. He did feel well enough to eat breakfast. Now it's time to make his lunch and tackle his homework. Homework is pretty different around here now. It used to be that they were allowed to have a snack after school, and do nothing else,not one thing until homework was completed. Nowadays if he feels too badly to do it in the afternoon, he completes his homework in the mornings and I drive him to school instead of putting him on the bus. EVERYTHING now revolves around how he feels and what that little meter says. I'm hoping he gets used to this and feels better sooner than later. I hate that he feels badly all the time.
     
  12. Jake'sMama

    Jake'sMama Approved members

    Joined:
    Dec 28, 2008
    Messages:
    580
    MamaBear,

    Things will even out with D and he won't need such "special treatment". Getting BGs in range consistently makes a world of difference, but it's not always possible.

    Does he need a snack before getting on the bus?

    Our biggest sacrifice was "You have to try X for this meal, and if you don't eat that's your choice but we're not giving you other food." Especially at someone else's home where what's served is served. People are understanding and we're slowly integrating new foods in - almost 2 yrs out of dx!

    Jake gets headaches - do a search and you'll find info on others who have. He was dxed with allergies and migraines before D and is on a prescription med. everyday. It's cut some of the headaches, but not all. After he was dxed, we realized some of the headaches must've been BG related.
     
  13. GinaB

    GinaB Approved members

    Joined:
    Jun 15, 2009
    Messages:
    345
    Joseph gets headaches. Some related to bg, some not. He takes one advil and lays down for a few minutes. If his stomach is bothering him I prefer Tylenol but we can't do that anymore with the CGM. I also think stress has a big effect. We really prefer the pills to the chewable since the pills don't mess with his bg.

    As for homework, the first year after d was full of compromises. Lots of doing homework later or in the morning. It takes time but things wiil become more manageable. This year he started middle school and has been great about homework. I found that in 4th and 5th grade if he had a problem getting all his work done because of d or headaches I would send the teacher an email and they were very understanding.

    Good luck and hang in there
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice